Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

August 25, 2017Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 25, 2017, 6:49 PM EDT for Toombs County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2017, 6:49 PM EDT (22:49 UTC)
Expired
Aug 25, 2017, 7:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Wind
40

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WWUS82 KFFC 252249
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT FRI AUG 25 2017
 
GAZ112-113-252330-
Toombs GA-Montgomery GA-
649 PM EDT FRI AUG 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS AND
NORTHEASTERN MONTGOMERY COUNTIES UNTIL 730 PM EDT...

At 648 PM EDT...a strong thunderstorm was over Vidalia, or near
Lyons...moving west at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Lyons, Vidalia, Higgston, Santa Claus, Alston, South Thompson,
Center, Kibbee, Normantown and Rock Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3213 8228 3205 8248 3230 8258 3231 8236
      3229 8235 3229 8232
TIME...MOT...LOC 2248Z 079DEG 10KT 3221 8239 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:22 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 25, 3:22 PM EDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
322 PM EDT Fri Aug 25 2017

.SHORT TERM /Tonight through Saturday Night/...

Relatively dry conditions expected to continue through the short
term period. A high pressure ridge centered over the Great lake
states will continue to build southward into GA through Sat. This
ridge will slowly move eastward into the new england states but will
continue to wedge itself down the eastern seaboard through Sunday.
This will keep us in easterly flow and relatively dry through the
weekend. The models are showing the potential for some light rain
to develop over the higher terrain of northeast Georgia on Saturday,
so have continued with isolated pops through the afternoon and early
evening hours.  With the easterly flow temps will continue to cool
with highs Sat and Sunday mainly in the 80s with some 70s in the NE
GA mountains.

01

.LONG TERM /Sunday through Friday/...

The beginning of the extended period is characterized by relatively
benign weather as our area will be under the influence of Canadian
high pressure building in from the northeast. This will supply below
average temperatures and relatively dry weather from late weekend
into early next week. Meanwhile, Harvey will remain over coastal
Texas and continue dropping devastating rainfall amounts in that
region. Early next week, a disturbance will move off the northeast
coast of Florida into the Atlantic with most of the associated
moisture remaining confined east of our area.

The end of the long-term period introduces more uncertainty with
regard to the eventual track of what remains of Harvey. Most recent
model runs indicate Harvey may remain over Texas and the western
Gulf states through late next week which would continue to keep
Georgia removed from significant impacts. Regardless, even if
Harvey's remnants remain well to the west, associated moisture will
likely begin to get funneled eastward, increasing rain chances over
our region by the latter half of next week.

RW

&&

.AVIATION...
18Z Update...
MVFR ceilings slowly lifting and should be VFR with in the next
few hours. Once they lift...the ceilings should stay VFR through
the period. NE-E winds of 6-12kt expected through the period. No
precipitation or restrictions to VSBYS expected.

//ATL Confidence...18Z Update...
Confidence high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  86  66  84 /   5   5   5  10
Atlanta         70  86  69  84 /   5   5   5  10
Blairsville     61  81  60  79 /   5  20   5  20
Cartersville    68  87  68  85 /   5   5   5  10
Columbus        71  90  72  88 /  10   5   5  10
Gainesville     68  85  67  82 /   0  10   5  10
Macon           71  88  69  87 /  10   5   5  10
Rome            66  88  66  86 /   0   5   5  10
Peachtree City  69  87  68  85 /   5   5   5  10
Vidalia         72  90  71  86 /  20   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....RW
AVIATION...01
Hazardous weather outlook, Aug 25, 3:43 AM EDT, 15 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
343 AM EDT Fri Aug 25 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260745-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
343 AM EDT Fri Aug 25 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered, mainly afternoon and evening thunderstorms
are possible across parts of central Georgia, generally south of
a line from Americus to Dublin to Swainsboro. Some of these storms
could be strong with gusty winds, frequent lightning and locally
heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms are possible across the northeast mountains
Saturday and Sunday, and then across all of north and central
Georgia Monday. A few of these storms could be strong with gusty
winds and frequent lightning.

Scattered thunderstorms are possible Tuesday through Thursday as
the remnants of Harvey spread over the region. A few of these
storms could be strong with gusty winds and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 25, 5:35 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
535 PM EDT FRI AUG 25 2017

GAZ097-098-111-112-252215-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
535 PM EDT FRI AUG 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER...
SOUTHWESTERN TREUTLEN...NORTHERN MONTGOMERY AND SOUTHEASTERN LAURENS
COUNTIES UNTIL 615 PM EDT...

At 535 PM EDT...a strong thunderstorm was over Kibbee, or near Mount
Vernon...moving west at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Mount Vernon, Glenwood, Ailey, Higgston, Tarrytown, Landsburg,
Barnhill and Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3236 8249 3218 8245 3209 8275 3234 8282
TIME...MOT...LOC 2135Z 079DEG 11KT 3226 8256

WIND...40MPH
Special weather statement, Aug 25, 6:26 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT FRI AUG 25 2017

GAZ110>112-252315-
Wheeler GA-Telfair GA-Montgomery GA-
626 PM EDT FRI AUG 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER...SOUTHEASTERN
TELFAIR AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 715 PM EDT...

At 626 PM EDT...a strong thunderstorm was near Charlotteville, or 10
miles south of Mount Vernon...moving west at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumber City, Uvalda, Scotland, Towns, Spring Hill, Jordan and
Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3185 8280 3211 8286 3211 8250 3201 8248
      3197 8248 3196 8250 3195 8248 3195 8249
      3196 8253 3196 8257 3193 8259 3194 8260
      3192 8265 3192 8268 3191 8268 3190 8269
      3190 8270 3186 8275
TIME...MOT...LOC 2226Z 079DEG 10KT 3203 8257

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 25, 6:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT FRI AUG 25 2017

GAZ112-113-252330-
Toombs GA-Montgomery GA-
649 PM EDT FRI AUG 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS AND
NORTHEASTERN MONTGOMERY COUNTIES UNTIL 730 PM EDT...

At 648 PM EDT...a strong thunderstorm was over Vidalia, or near
Lyons...moving west at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lyons, Vidalia, Higgston, Santa Claus, Alston, South Thompson,
Center, Kibbee, Normantown and Rock Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3213 8228 3205 8248 3230 8258 3231 8236
      3229 8235 3229 8232
TIME...MOT...LOC 2248Z 079DEG 10KT 3221 8239

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:35 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler40 min
Aug 25, 6:26 PM EDTSpecial Weather StatementFFCWheeler49 min
Aug 25, 6:56 PM EDTFlash Flood WarningFFCMontgomery6 hr
Aug 25, 7:07 PM EDTSpecial Weather StatementFFCTelfair53 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.